Dealing with anxiety and depression

Hi everyone. I'm 21 years old and just recently been diagnosed with anxiety and depression. It started early January out of nowhere and due to not having medical insurance I just got help 3 weeks ago. I'm having a tough time dealing with it. I feel like its too much to have anxiety, although I know anxiety can make you feel all sorts of ways. I have headaches, I feel weak. Every feeling in my body I think there is something wrong with me. I'm afraid of it gettibg worse. I started lexapro 3 weeks ago on 5mg. I go back to see my doctor the first week of April and a therapist this coming week. I really just need encouragement to keep fighting and stick with my medication. I feel like its a waste of time. Someone help!! Please

10 Replies

oldestnewest
  • Hello

    It is so sad for anyone that is suffering with anxiety but makes me feel even sadder when someone is so young like you :-(

    Having said that years ago when I first started suffering with anxiety there was not the support there is now and so you suffered in silence and so I know you have every reason not to give up because with the support you are going to get you will start to get better from this and you are so young there is a great life waiting for you to live so yes keep going you will get there :-)

    Keep talking on here and you will see you are not alone , I know we tend to read or focus on posts that may be others struggling but there are also so many that posts where people have got better and overcome this and I hope one day you will be one posting telling everyone how you overcame it to :-)

    Take Care x

  • Hi kmarc, Please stick with your medication. I have been on 15mg of Lexapro for the last 6 years. I have found that it does help with both anxiety and depression without making you sleepy. It does take 4-6 weeks to kick into the therapeutic level. You're young as well as new to the diagnosis. Give yourself a chance to adjust. I'm glad you are seeing a therapist and doctor. More than fighting this problem, you will learn to cope with it by learning different techniques that can be used with medication and therapy. We're here if you need support...

  • It makes me a little sleepy so I take it at night. How long did it take for the physical symptoms an negative thoughts to stop? I'm scared in public because I don't want to have an attack around people. Or I feel like something is going to happen to me and not be able to get help. I also dread being alone. Is all that part of anxiety?

  • I believe all of this is due to anxiety. I feel the same way around people and in public places. Hang in there!!!

  • Crazy how it takes over. Thank you!

  • kmarc, Are you on any other antianxiety med? The physical symptoms may come and go but after a while will become less intense. Therapy will help you with the negative thoughts as well as the physical symptoms. Any pill you take is not going to magically erase the anxiety but it will help you cope while going through therapy. The "anxiety bully" plays with our mind by making us worry about unfounded fears. Nobody wants to be embarrassed around other people and yet we fear being alone. Do you see how irrational these thoughts are?? Yes it is all a part of anxiety. With training and learning to let go of the fear, it will come in place where you will once again feel comfortable in your own skin. I wish you well.

  • No I am not on anything else. Right now I'm getting pains in my head which automatically makes me think something else is wrong. Even though I know anxiety causes that. But you gave very helpful advice! Thank you so much.

  • kmarc, the reason I asked if you were on anything else was because sometimes taking more than one drug makes you sleepy. I just looked back on you have only been on the Lexapro for 3 weeks, so your body is adjusting

    to the medication. I probably was like that but don't remember. I do know that I was also on Xanax at the time.

    Once you are diagnosed with anxiety, it's a matter of weeding out the good and the bad symptoms. By that I mean, trying to make sense out of what you are feeling.

    Head pain usually comes from stress, just being anxious

    tightens those muscles which then give you a pain. The more you worry the tighter the muscles get. We have to try and break that circle of fear.

  • Bless your heart, I've had anxiety off and on since I was a teenager. It is so hard but Gid have you a purpose in life and sometimes we have to fulfill that purpose with a thorn in our side. Don't let it get the best of you!!! You are amazing, only a one in 8 million chance that YOU were born. Just keep taking your lexapro, keep up your hope that you're going to get better and ask the dr boldly for some Xanax/Valium type med. if you take it responsibility as the dr prescribes with a responsible dr. you won't have any problems. I've taken it off on on since 2008. Some months I would let the prescription run out because I didn't need it but some months I fill it each month. I don't understand the fear of benzodiazepines, they can literally be life savers and improve your quality of life as long as you don't abide them. I've not abused them one time. They just calm your central nervous system down to normal levels. I'm on 1mg a day. A neurologist once told me she had a few patients on 8mgs a day. She said some of us are just "missing the Xanax gene" in laymans terms. Prayers for you sweet person!!!

  • Sorry, I didn't proofread, I was typing so fast!! Nothing like sounding crazy on a medical board. Lol

You may also like...